?

Log in

No account? Create an account
[cancer] More side effects bingo - Lakeshore
An author of no particular popularity

Jay Lake
Date: 2013-06-30 09:56
Subject: [cancer] More side effects bingo
Security: Public
Tags:cancer, health, personal
Talking about Regorafenib again. This one's TMI for lower GI details. Don't click through the cut unless you really mean it.


[...]


[...]


[...]


[...]


[...]


I'm not kidding. You have been warned.


[...]


Okie doke. You had your chance to escape.

Regorafenib, among its many other fine qualities, provides significant lower GI distress as a benefit to taking the medication. This is characterized in the labeling as loose stool and excessive diarrhea. I, naturally, am having a strongly idiosyncratic reaction. Seeing as how loose stool and excessive diarrhea are my everyday baseline, this should not be surprising.

What I experience is firm, very sticky stool that is extremely slow and somewhat painful to pass. Right on the verge of constipation. I can easily spend thirty minutes on the toilet being continuously productive, getting off when the sheer boredom threatens to overwhelm me. I'm not finished, I just finally stop.

My oncologist recently suggested I try the docusate stool softener that I use for post-operative constipation induced by opiates. (Longtime readers will recall that I have previously been hospitalized for pathological constipation — a deeply unpleasant process which I do not ever care to repeat.) So for the last few days, I've been taking the stool softener.

Friday night, as my recently discussed meltdown was winding down into uneasy sleep, my lower GI went into an uproar. I had to wake myself up and scuttle into the bathroom. There I experienced loose, heavy stool that extremely slow and somewhat painful to pass. In effect, the worst of both worlds: all the urgency and entertainment of diarrhea, all the slow pain of constipation, at the same fucking time. In the middle of the night. When I really, really needed to be sleeping.

Last night, my GI woke me up out of a sound sleep around 2:00 am for another exciting, slow, painful toilet-based adventure with the worst of both worlds. After close to half an hour, I got so frustrated and bored that I went back to bed. Whereupon I began experiencing fairly significant cramps signalling I had another thirty-minute sojourn in my near feature.

So, yeah. No matter what I do, my lower GI sucks, and it hurts. Like I always say, cancer is a lousy hobby.
Post A Comment | 1 Comment | Share | Link






martianmooncrab
User: martianmooncrab
Date: 2013-06-30 19:03 (UTC)
Subject: (no subject)
ah the joys of constipated diarrhea, you have my deepest sympathy over it, ususally the stool softeners help, but this is a very vicious mediction, and the Intestinal Gnomes are both striking and slacking on the union line.
Reply | Thread | Link



browse
my journal
links
January 2014
2012 appearances